Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 4, 2012, 3:20 PM EDT for 5 counties in New York. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Sep 4, 2012, 4:45 PM EDT
- In force
- 85 min
- Issued by
- NWS Buffalo, NY
Counties Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 84 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
774
WWUS81 KBUF 041920
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT TUE SEP 4 2012
NYZ001>004-010-011-013-014-042045-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ONTARIO
NY-ORLEANS NY-WAYNE NY-
320 PM EDT TUE SEP 4 2012
...PERIODS OF HEAVY RAIN THROUGH LATE AFTERNOON...
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ACROSS MUCH
OF THE NIAGARA FRONTIER EAST ACROSS THE GENESEE VALLEY AND
NORTHERN FINGER LAKES REGION. LOCAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE LIKELY WHERE THUNDERSTORMS PERSIST THE LONGEST THROUGH
LATE AFTERNOON.
LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER OF ROADS AND POOR
DRAINAGE AREAS. MOTORISTS SHOULD BE PREPARED FOR A SLOW AFTERNOON
DRIVE WITH HEAVY RAIN PRODUCING PONDING OF WATER AND POOR
VISIBILITY.
LAT...LON 4338 7854 4339 7808 4335 7776 4324 7755
4329 7735 4328 7700 4330 7690 4337 7696
4330 7690 4335 7673 4302 7672 4302 7695
4289 7704 4293 7846 4308 7845 4310 7898
4327 7907
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 4, 1:50 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 4, 1:50 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
150 PM EDT TUE SEP 4 2012
.SYNOPSIS...
SHOWERS WILL BECOME MORE WIDESPREAD ACROSS THE AREA TODAY AS THE
REMNANTS OF ISAAC APPROACH WESTERN NEW YORK. THERE COULD BE PERIODS
OF HEAVY RAIN ASSOCIATED WITH ANY PASSING THUNDERSTORMS. THE SHOWERS
WILL TAPER OFF GRADUALLY TONIGHT AND WEDNESDAY AS THIS SYSTEM PULLS
AWAY FROM NEW YORK STATE. A COLD FRONT WILL CROSS THE REGION ON
THURSDAY...BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...
FOLLOWED BY COOLER TEMPERATURES BY THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
17Z SURFACE ANALYSIS SHOWS A WEAK LOW LEVEL TROUGH /THE LAST
REMAINS OF ISSAC/ DRAPED FROM OHIO ACROSS LAKE ERIE...WITH A
PSEUDO-WARM FRONT EXTENDING NORTHEAST INTO LAKE ONTARIO AND THE
SAINT LAWRENCE RIVER VALLEY. AREA RADARS CONTINUE TO SHOW
CONVECTION WITH HEAVY RAIN FOCUSING ALONG AND NORTH OF THIS LOW-
LEVEL BOUNDARY...WITH OTHER AREAS OF CONVECTION ALSO NOW DEVELOPING
ACROSS NW PA/SW NY STATE WITH DAYTIME HEATING.
AS THE AFTERNOON PROGRESSES...THE LOW LEVEL REMAINS OF ISSAC WILL
CONTINUE TO LIFT NORTHEASTWARD ACROSS THE LOWER LAKES REGION...IN
ASSOCIATION WITH ITS PARENT MID LEVEL TROUGH. THESE FEATURES WILL
ALSO BE ACCOMPANIED BY A MODEST LOW LEVEL WIND MAXIMUM LIFTING
NORTH ACROSS PENNSYLVANIA...AS WELL AS AN 80+ KT UPPER LEVEL JET
THAT WILL BE SLIDING ACROSS SOUTHERN ONTARIO AND QUEBEC.
THE ABOVE LIFTING MECHANISMS WILL BE INTERACTING WITH THE TROPICAL
AIRMASS IN PLACE ACROSS OUR REGION...IN WHICH PRECIPITABLE WATER
VALUES ARE IN THE VICINITY OF 2 INCHES. COUPLED WITH MODEST DAYTIME
INSTABILITY...THIS WILL LEAD TO A CONTINUED WEST TO EAST INCREASE
IN SHOWER AND THUNDERSTORM COVERAGE DURING THE COURSE OF THIS
AFTERNOON.
GIVEN THE RELATIVELY WEAK WIND FIELDS THAT WILL BE IN PLACE AND
THE VERY WARM AND MOIST NATURE OF OUR AIRMASS /AND RESULTANT
TALL SKINNY CAPE PROFILES/...THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL BE IN PLACE...ESPECIALLY IN ASSOCIATION WITH ANY
STRONGER/MORE PERSISTENT CONVECTIVE CORES. THIS SAID...THE
EXTREMELY DRY ANTECEDENT CONDITIONS SHOULD KEEP ANY RESULTING HYDRO
ISSUES LOCALIZED IN NATURE...AND LIKELY CONFINED TO URBAN AND
OTHER AREAS OF POOR DRAINAGE.
TONIGHT...THE SURFACE LOW IS FORECAST TO LIFT NORTHEAST ACROSS
CENTRAL AND NORTH CENTRAL NEW YORK. THE STEADIER SHOWERS AND
AND ISOLATED THUNDERSTORMS WILL TAPER OFF GRADUALLY FROM WEST TO
EAST AS THE FAVORABLE SOURCES OF LIFT MOVE EAST OF THE CWA.
IN TERMS OF QPF...HPC GUIDANCE INDICATES A GENERAL ONE HALF TO AN
INCH OF RAINFALL ACROSS THE CWA TODAY...WITH THE HIGHEST AMOUNTS
EXPECTED ACROSS WESTERN NEW YORK AND THE GENESEE VALLEY WHERE THE
IMPACT FROM THE LOW WILL BE GREATEST. OF COURSE...LOCAL RAINFALL
TOTALS COULD BE QUITE A BIT HIGHER WITH ANY PASSING THUNDERSTORMS.
TONIGHT...THE STEADIEST RAIN WILL IMPACT AREAS EAST OF LAKE
ONTARIO...BUT ADDITIONAL RAINFALL TOTALS SHOULD BE ONE HALF INCH OR
LESS DUE TO THE FACT THAT THIS SYSTEM WILL BE MOVING FASTER AS IT
LIFTS OUT TOWARD NEW ENGLAND.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEAK HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY AND WEDNESDAY NIGHT.
THIS WILL PROVIDE FAIR WEATHER. NOT MUCH OF AN AIRMASS CHANGE...
THEREFORE WE IF SEE ENOUGH SUNSHINE TEMPERATURES COULD GET PRETTY
WARM IN THE MID TO UPPER 80S...AND ALSO REMAINING RATHER HUMID.
MUGGY LOWS WEDNESDAY NIGHT IN THE MID TO UPPER 60S.
RATHER DYNAMIC SYSTEM LOOKS TO IMPACT THE LOWER LAKES ON THURSDAY AS
A LARGE UPPER LOW TRACKING INTO MANITOBA AND WESTERN ONTARIO
COMBINES WITH STRONG JET DYNAMICS TO SPIN A STRONG SURFACE LOW UP
OVER NORTHERN ONTARIO. THIS WILL PULL A STRONG SURFACE TO 850 MB
AIRMASS CHANGING COLD FRONT ACROSS WESTERN AND CENTRAL NEW YORK
THURSDAY AFTERNOON THROUGH LATE EVENING...AS THE LOW LIFTS TOWARDS
JAMES BAY. MODELS GENERALLY SHOWING 12 HOUR HEIGHT FALLS OF 60M
ALONG WITH A COUPLED JET STRUCTURE FORCING A SURGE OF 850 MB
MOISTURE TRANSPORT NORTHWARD AHEAD OF THE FRONT...FOCUSING ON
WESTERN NEW YORK. THIS SHOULD RESULT IN A LINE OFF CONVECTION ALONG
AND AHEAD OF THE FRONT. DEPENDING ON THE TIMING OF FRONT AND DIURNAL
HEATING AHEAD OF FRONT...THERE COULD BE SOME SEVERE WEATHER
POTENTIAL GIVEN 0-6 KM BULK SHEAR VALUES NEAR 35 KNOTS.
UNIDIRECTIONAL WIND FIELDS SUGGESTING DAMAGING WINDS WOULD BE THE
GREATEST THREAT. BEST CHANCE FOR SEVERE PROBABLY ENDS UP AWAY FROM
THE LAKES...ACROSS THE SOUTHERN TIER THROUGH THE FINGER LAKES WHERE
INSTABILITY WILL LIKELY BE MAXIMIZED.
THE FRONT WILL PASS THROUGH EARLY THURSDAY NIGHT WITH CONVECTION
ENDING FROM WEST TO EAST. A COOLER AND DRIER AIRMASS WILL THEN
ADVECT IN OVERNIGHT AS MODERATE COLD AIR ADVECTION TAKES HOLD. A
RIDGE OF HIGH PRESSURE WILL THEN NOSE INTO THE LOWER LAKES FOR
FRIDAY...WITH A RETURN TO DRY WEATHER AND MORE SEASONABLE
TEMPERATURES IN THE MID TO UPPER 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT INTO SATURDAY THE LONGWAVE TROUGH WILL SHARPEN UP AND
DIG INTO THE GREAT LAKES. AN AREA OF LIFT AND DEEPER MOISTURE ALONG
THE LEADING EDGE OF THE TROUGH MAY BRING A FEW SHOWERS TO THE
REGION.
FOR SUNDAY AND MONDAY FORECAST UNCERTAINTY INCREASES...WITH LARGE
DIFFERENCES SHOWING UP BETWEEN THE OPERATIONAL GFS AND ECMWF ALONG
WITH MANY OF THE ENSEMBLE MEMBERS. THE ECMWF CONTINUES TO ALLOW AN
UPPER LOW TO CLOSE OFF OVER THE OHIO VALLEY WITH A WET SUNDAY BEFORE
THE UPPER LOW DRIFTS FARTHER SOUTH AND AWAY FROM THE AREA ON MONDAY.
THE GFS ON THE OTHER HAND NEVER CLOSES OFF A MID LEVEL
CIRCULATION...KEEPING THE PATTERN PROGRESSIVE WITH HIGH PRESSURE AND
SUNSHINE RETURNING FOR SUNDAY AND MONDAY. GIVEN THE UNCERTAINTY...
THE BEST COURSE OF ACTION AT THIS TIME IS TO STICK WITH THE PREVIOUS
FORECAST OF A CHANCE OF SHOWERS FOR SUNDAY IN ORDER TO NOT BEGIN A
FLIP/FLOP...SO HAVE SIDED WITH THE ECMWF AT THIS POINT UNTIL BETTER
MODEL AGREEMENT IS ACHIEVED.
REGARDLESS OF WHICH SOLUTION IS CORRECT...IT WILL BE A MUCH COOLER
WEEKEND WITH TEMPERATURES AT OR EVEN A LITTLE LOW AVERAGE. EXPECT
HIGHS IN THE LOWER HALF OF THE 70S...AND LOWS IN THE 40S OR 50S
DEPENDING ON HOW MUCH CLOUD COVER IS AROUND.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AT 18Z A SFC LOW NEAR CENTRAL LAKE ERIE IS PUSHING A WARM AND MOIST
AIRMASS ACROSS THE REGION THAT IS FUELING SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE REGION. EXPECT FLIGHT CONDITIONS TO VARY
BETWEEN VFR AND MVFR...WITH BRIEF IFR IN ANY HEAVIER ACTIVITY
THROUGH THE EARLY EVENING HOURS.
AS THIS LOW TRACKS ALONG THE SOUTHERN SHORELINE OF LAKE ONTARIO THIS
EVENING IT WILL DRAG A COLD FRONT ACROSS THE REGION THAT WILL GIVE
ANOTHER OPPORTUNITY FOR SHOWERS AND EMBEDDED THUNDERSTORMS THIS
EVENING. CONDITIONS FOR THUNDER WILL VARY...WITH THE THUNDER THREAT
LIKELY THROUGH THE GENESEE VALLEY...WHILE LESS LIKELY ELSEWHERE THIS
LATE AFTERNOON AND EVENING. WITH THE SFC LOW NEARBY WINDS WILL BE
VARIABLE FOR A TIME THIS EVENING.
BEHIND THE COLD FRONT SHOWERS WILL TAPER OFF AND WINDS WILL SHIFT TO
NORTHWESTERLY WHICH WITH THE STILL HIGH DEW POINTS WILL FAVOR LOW
CEILINGS AND EVEN SOME DRIZZLE OFF THE LAKES. EXPECT CONDITIONS TO
QUICKLY FALL TO IFR/LIFR ACROSS THE REGION TONIGHT AS LOW LEVEL
MOISTURE PRODUCES FLIGHT RESTRICTIONS. WINDS OVERNIGHT WILL REMAIN
LIGHT FROM THE NORTHWEST...AND MAY GO LIGHT AND VARIABLE FOR A
TIME.
THESE POOR FLIGHT CONDITIONS WILL PERSIST TILL SEVERAL HOURS AFTER
SUNRISE...UNTIL DAYTIME MIXING OF DRIER AIR ALOFT ERODES THE LOW
CIGS AND RETURNS VFR FLIGHT CONDITIONS TO THE REGION.
OUTLOOK...
WEDNESDAY AFTERNOON...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF A SHOWER OR THUNDERSTORM.
FRIDAY...MAINLY VFR.
SATURDAY AND SUNDAY...AREAS OF MVFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
THE REMNANTS OF ISSAC WILL DRIFT ACROSS PA AND NY TODAY AND TONIGHT.
THE RELATIVELY WEAK PRESSURE GRADIENT IN THE VICINITY OF THE PASSING
LOW WILL RESULT IN RELATIVELY INSIGNIFICANT WIND AND WAVES ON THE
LAKES TODAY...ALTHOUGH DOWNSLOPING SOUTHERLY WINDS ALONG THE EASTERN
SHORES OF LAKE ONTARIO WILL CAUSE WAVES TO BUILD A BIT EARLY THIS
MORNING. ALSO BE AWARE THAT LOCALLY HIGHER WIND AND WAVES ARE
POSSIBLE IN THE VICINITY OF ANY PASSING THUNDERSTORMS.
CONDITIONS ON THE LAKES WILL REMAIN TRANQUIL AS THE LOW PULLS AWAY
FROM THE AREA ON WEDNESDAY.
&&
.CLIMATE...
AN EARLY WARM SPRING AND CONTINUED WARMTH THROUGH THE SUMMER HAS
LED TO MANY DAYS THAT HAVE REACHED 80F ACROSS WESTERN AND NORTH
CENTRAL NEW YORK. BELOW IS A LIST OF THE NUMBER OF DAYS IN THE
CALENDAR YEAR THAT HAVE REACHED 80 DEGREES OR GREATER. THE 2012
TOTAL WILL INCREASE AS WE REACH ADDITIONAL 80F DAYS THROUGH THE
EARLY FALL.
BUFFALO (SINCE 1871)
1 83 1949
2 82 1959
3 77 1991
4 76 1955
5 75 2012 (INCLUDING TUESDAY'S HIGH)
75 1947
75 1983
75 2005
9 73 2011
ROCHESTER (SINCE 1871)
1 91 1959
2 86 2007
3 83 2002
83 1973
83 1949
83 1947
7 81 1991
8 80 2012 (INCLUDING TUESDAY'S HIGH)
80 2005
80 1921
...
21 75 2011
WATERTOWN (SINCE 1949)
1 75 1949
2 73 1959
3 68 2012 (THROUGH MONDAY)
4 68 1955
5 67 1973
...
9 60 2011
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...TJP
NEAR TERM...JJR/TJP
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...THOMAS
MARINE...TJP
CLIMATE...THOMASHazardous weather outlook, Sep 4, 8:26 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 826 AM EDT TUE SEP 4 2012 NYZ001>003-010>013-019>021-085-051230- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TODAY THROUGH THIS EVENING ACROSS WESTERN NEW YORK. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY RESULT IN SOME MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY RAINFALL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-051230- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON THROUGH TONIGHT ACROSS CENTRAL NEW YORK AND THE NORTH COUNTRY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...WHICH MAY RESULT IN SOME MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCALIZED FLOODING AND HEAVY RAINFALL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051230- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 826 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Sep 4, 12:32 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1232 PM EDT TUE SEP 4 2012
NYZ003-011-041730-
GENESEE NY-MONROE NY-
1232 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A COUPLE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN. THESE STORMS WERE LOCATED NEAR CHURCHVILLE AND GATES...AND
MOVING NORTHEAST AT 15 MPH. OTHER AREAS IMPACTED MAY INCLUDE
GREECE...SPENCERPORT...HILTON...AND BRADDOCK BAY.
LAT...LON 4302 7780 4314 7795 4335 7777 4333 7771
4330 7767 4324 7755 4326 7749 4326 7747
JAMSpecial weather statement, Sep 4, 1:44 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
144 PM EDT TUE SEP 4 2012
NYZ003-004-041845-
MONROE NY-WAYNE NY-
144 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORMS JUST EAST OF ROCHESTER...
* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR FAIRPORT AND PENFIELD...AND MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS FROM FAIRPORT AND
PENFIELD EAST INTO ONTARIO AND WALWORTH. THIS MAY RESULT IN PONDING
OF WATER IN SOME POOR DRAINAGE AREAS. THESE STORMS MAY ALSO PRODUCE
SOME PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY!
LAT...LON 4324 7755 4328 7736 4329 7711 4304 7719
4304 7747
HITCHCOCKSpecial weather statement, Sep 4, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT TUE SEP 4 2012
NYZ001>004-010-011-013-014-042045-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ONTARIO
NY-ORLEANS NY-WAYNE NY-
320 PM EDT TUE SEP 4 2012
...PERIODS OF HEAVY RAIN THROUGH LATE AFTERNOON...
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS ACROSS MUCH
OF THE NIAGARA FRONTIER EAST ACROSS THE GENESEE VALLEY AND
NORTHERN FINGER LAKES REGION. LOCAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE LIKELY WHERE THUNDERSTORMS PERSIST THE LONGEST THROUGH
LATE AFTERNOON.
LOCALLY HEAVY RAINFALL WILL CAUSE PONDING OF WATER OF ROADS AND POOR
DRAINAGE AREAS. MOTORISTS SHOULD BE PREPARED FOR A SLOW AFTERNOON
DRIVE WITH HEAVY RAIN PRODUCING PONDING OF WATER AND POOR
VISIBILITY.
LAT...LON 4338 7854 4339 7808 4335 7776 4324 7755
4329 7735 4328 7700 4330 7690 4337 7696
4330 7690 4335 7673 4302 7672 4302 7695
4289 7704 4293 7846 4308 7845 4310 7898
4327 7907
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 12:32 PM EDT | Special Weather Statement | BUF | Monroe | 58 min |
| Sep 4, 1:44 PM EDT | Special Weather Statement | BUF | Wayne | 61 min |
| Sep 4, 3:33 PM EDT | Areal Flood Advisory | BUF | Wayne | 3 hr |
| Sep 4, 3:47 PM EDT | Areal Flood Advisory | BUF | Genesee, Monroe, Orleans | 3 hr |
| Sep 4, 4:34 PM EDT | Special Weather Statement | BUF | Erie | 26 min |
| Sep 4, 5:09 PM EDT | Special Weather Statement | BUF | Livingston, Wyoming | 21 min |
| Sep 4, 5:35 PM EDT | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 70 min |
| Sep 4, 5:39 PM EDT | Special Weather Statement | BUF | Livingston | 36 min |
| Sep 4, 5:43 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 77 min |
| Sep 4, 6:26 PM EDT | Special Weather Statement | BUF | Livingston | 34 min |
| Sep 4, 6:33 PM EDT | Areal Flood Advisory | BUF | Jefferson, Lewis, Oswego | 3 hr |
| Sep 4, 7:05 PM EDT | Flash Flood Warning | BUF | Allegany | 90 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.